Lightning, White
- When
- August 18, 10:00 AM CST
- Where
- White County, 3 mi N of Searcy
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 35.293, -91.750
Lightning struck Searcy's water treatment plant, damaging the plant's control panel.
The remnants of Tropical Storm Erin approached Arkansas from the west on August 18th. Ahead of the system, isolated severe storms developed during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The remnants of Tropical Storm Erin approached Arkansas from the west on August 18th. Ahead of the system, isolated severe storms developed during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 18, 7:40 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 840 AM CDT SAT AUG 18 2007 .DISCUSSION... WILL UPDATE FORECAST SHORTLY TO UP POPS OVER AREA. THE UPPER LOW OVER N TX...REMNANTS OF ERIN...ROTATING ENERGY OVER AR & DEVELOPING MORE CONVECTION THAN EARLY THOUGHT. WILL GO CHANCE CAT ALL AREAS LATE MORNING & INTO THE AFTERNOON. TEMPS ON TRACK. (59) && .PREV DISCUSSION... /ISSUED 650 AM CDT SAT AUG 18 2007/ .AVIATION... HZ/BR NOT AS WIDESPREAD THIS MORNING AS PAST FEW MORNINGS. THE VISIBILITY RESTRICTIONS THAT ARE OCCURRING SHOULD IMPROVE BY 15Z. OTHERWISE...SOME CU AND MID CLOUDS DEVELOPING AS THE MORNING GOES ALONG...THEN ABOUT A 20-30 PCT COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. COULD SEE A FEW STRONG STORMS WITH HEAVY DOWNPOURS. && .PREV DISCUSSION... /ISSUED 359 AM CDT SAT AUG 18 2007/ DISCUSSION... SATELLITE IMAGES SHOW ABUNDANT CLOUD COVER OVER ARKANSAS FROM THE REMNANTS OF ERIN WHICH IS OVER TEXAS. AS THE LOW OVER TEXAS CONTINUES TO SPIN...ABUNDANT MOISTURE WILL BE BROUGHT INTO ARKANSAS FROM THE GULF OF MEXICO. HIGH PRESSURE WILL REMAIN JUST EAST OF ARKANSAS THROUGH TUESDAY. THE HIGH THEN MOVES WEST TOWARD ARKANSAS WEDNESDAY THROUGH FRIDAY. WILL KEEP SMALL CHANCES OF SHOWERS AND THUNDERSTORMS GOING THROUGH MUCH OF THE FORECAST. BEST CHANCE OF RAIN WILL BE WITH THE RAIN BANDS COMING AROUND ERIN. ALSO THINK BEST CHANCES OF RAIN WILL BE IN THE WEST AND NORTH AROUND THE EDGE OF THE HIGH. CHANCES DECREASE AS THE HIGH MOVES WEST AND BETTER SUBSIDENCE RETURNS. TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE PERIOD. HEAT ADVISORY NOT NEEDED FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 97 72 95 72 / 20 20 20 20 CAMDEN AR 98 73 98 73 / 20 20 20 20 HARRISON AR 95 69 93 71 / 30 30 20 20 HOT SPRINGS AR 98 74 97 74 / 20 20 20 20 LITTLE ROCK AR 99 75 97 75 / 20 20 20 20 MONTICELLO AR 99 74 99 73 / 20 10 20 20 MOUNT IDA AR 97 74 96 72 / 30 30 20 20 MOUNTAIN HOME AR 95 70 93 71 / 30 30 20 20 NEWPORT AR 98 74 96 73 / 20 20 20 20 PINE BLUFF AR 99 74 98 74 / 20 20 20 20 RUSSELLVILLE AR 97 72 94 72 / 30 30 20 20 SEARCY AR 99 74 96 74 / 20 20 20 20 STUTTGART AR 99 75 98 75 / 20 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 18 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL REACH 100 TO 104 DEGREES THIS AFTERNOON. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM EARLY AFTERNOON THROUGH EARLY EVENING. LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY OVER THE NORTHWEST HALF OF ARKANSAS...ON SUNDAY FROM EARLY AFTERNOON THROUGH EARLY EVENING. AFTERNOON HEAT INDICES WILL RANGE FROM THE UPPER 90S TO NEAR 104 FOR MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
The Little Rock radar (KLZK), 69 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning struck Searcy's water treatment plant, damaging the plant's control panel.
Large tree limbs and a few small trees were downed.
Large tree limbs and a few small trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51509, 51493, 51496.